Zopiclone

January 18, 2013

Posted by happygaiwan

Have I ever mentioned my insomnia issues before? Maybe?

I’ve had insomnia for basically my whole life, but in summer of 2010 it got so bad that I ended up in the hospital for a few days, from which I emerged with a long, long prescription for many a sedative. So for the last 28 months or so I’ve been a pill junkie, sort of. My main drug for sleeping is/was zopiclone, unavailable in the US but similar to Ambien.

I gradually reduced the dose with plans to quit it all together in 2013, which I did, by accident. I just sort of fell asleep and that was that. So I was sleeping on my own for the last two weeks, and boy did I ever feel better. More awake, more in control of my own body.

Until last night. I didn’t sleep a wink, and I don’t know why. Well, I suspect it was because I reduced the dose of another medication, but I can’t confirm this.

At first I was just annoyed, then angry, then very scared. I’m feeling quite fragile today.  I don’t want to have to take zopiclone again, even just once. But what if I don’t sleep again? You can see how this sort of thinking keeps one awake, something I can’t afford to have happen.

Personal progress is fragile, friends. Those were a good two weeks, but here I am conflicted about sleep all over again. I have more confidence that I will be able to sleep without zopiclone tonight if I just keep it cool than I would have, say, six weeks ago even. But it’s nagging at me. I won’t know for twelve hours yet. What to do when your mind is on edge for twelve hours?

 

 

-Tired G

5 Responses to “Zopiclone”

  1. Avatar of thedevoteathedevotea said:

    Some steps forward, some steps back. That’s how life goes. If you do end up taking the stuff again, it’s not a failure. It’s just a part of progress

  2. Avatar of thedevoteathedevotea said:

    Of course, if you ever promote the fact that I posted a serious and considerate reply with absolutely no sarcasm or abuse, I will have you killed.

  3. Avatar of iheartteasiheartteas said:

    Don’t beat yourself up over it. Do what is best for you. Maybe you’ll be off of it again soon. Only time will tell. Good luck tonight.

  4. Avatar of brambram said:

    Relax. If you did it once, you can do it again. Stress usually makes it harder.

    Considering that you had this problem you will probably have good and bad sleep days. It probably helps to accept that and don’t worry about a few bad nights. It might be that your body is adjusting to the new medicine level, that extra cup of tea, the weather, the day of the month or something that worries you. It does not matter till there are too many bad nights.

    That is of course my personal guess based on next to none medical knowledge. But if you are really concerned ask a doctor if I’m far off.

  5. Avatar of xavierxavier said:

    I can only echo the others.
    The best thing is to relax and see if it still goes on or if you manage to improve your sleep.
    As @bram said it, you did it once, you can do it once again.



Leave a Reply


You must be logged in to post a comment.